Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 18, 2007, 3:39 PM CDT for Brown County, Wisconsin. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 18, 2007, 4:14 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Brown County, WI
The radar
The Green Bay radar (KGRB), 12 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:49 PM CDT | HAIL 1 | Green Bay, WI | AT BAY BEACH WILDLIFE SANCTUARY. ALSO TREE DOWN WITH STRONG TSTORM WIND. |
| Jul 18, 3:55 PM CDT | TSTM WND DMG | Green Bay, WI | TREES...LIMBS AND POWER LINES DOWN ON EAST SHORE DRIVE EAST OF BAY BEACH PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182039
SVRGRB
WIC009-182130-
/O.NEW.KGRB.SV.W.0115.070718T2039Z-070718T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 430 PM CDT
* AT 337 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF GREEN BAY TO GREEN BAY
TO 12 MILES EAST OF GREEN BAY...AND MOVING SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DENMARK BY 420 PM...
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS IN SUAMICO AND MAY DO SO
AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4461 8798 4461 8798 4459 8798 4459 8802
4456 8802 4454 8794 4462 8787 4463 8777
4433 8777 4432 8788 4424 8789 4427 8816
4458 8819
$$
RDM2 follow-up statements
000
WWUS53 KGRB 182057
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CDT WED JUL 18 2007
WIC009-182130-
/O.CON.KGRB.SV.W.0115.000000T0000Z-070718T2130Z/
BROWN-
355 PM CDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BROWN COUNTY...
AT 354 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DE PERE TO POLAND TO
9 MILES EAST OF HUMBOLDT...OR ALONG A LINE EXTENDING FROM GREEN BAY
TO 9 MILES SOUTHEAST OF GREEN BAY TO 8 MILES NORTHWEST OF KEWAUNEE...
MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POLAND AND BELLEVUE BY 400 PM...
LANGES CORNERS BY 415 PM...
SHIRLEY BY 420 PM...
THIS STORM HAS PRODUCED DAMAGING WINDS AND LARGE HAIL AT THE GREEN
BAY WILDLIFE SANCTUARY AROUND 345PM AND MAY DO SO AGAIN. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4461 8798 4461 8798 4459 8798 4459 8802
4456 8802 4454 8794 4462 8787 4463 8777
4433 8777 4432 8788 4424 8789 4427 8816
4458 8819
$$
RDM000
WWUS53 KGRB 182114
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
414 PM CDT WED JUL 18 2007
WIC009-182124-
/O.CAN.KGRB.SV.W.0115.000000T0000Z-070718T2130Z/
BROWN-
414 PM CDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE
WEAKENED...BUT GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4461 8798 4461 8798 4459 8798 4459 8802
4456 8802 4454 8794 4462 8787 4463 8777
4433 8777 4432 8788 4424 8789 4427 8816
4458 8819
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:48 AM CDT, 11 hours 51 minutes earlier.
Area forecast discussion, Jul 18, 3:48 AM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CDT WED JUL 18 2007 .SYNOPSIS...LARGE SCALE PATTERN HIGHLY AMPLIFIED...WITH STG RIDGE EXTENDING NWD ALONG THE ROCKIES. A SHARP TROF WAS LOCATED OFF THE WEST COAST. A LARGER AND DEEPER TROF WAS CENTERED OVER ERN CANADA... AND EXTENDED SWD INTO THE ERN CONUS. THE PATTERN SHOULD GRADUALLY LOSE SOME AMPLITUDE AS THE NRN PORTION OF THE UPR RIDGE LEANS EWD AND BECOMES ORIENTED FM CO TO HUDSON BAY BY LATE IN THE WEEKEND. A BROADENING OF THE RIDGE NEXT WK WL RESULT IN THE MAIN WESTERLIES RETREATING ALMOST TOTALLY INTO CANADA. WARM AND HUMID CONDITIONS TDA WL BE REPLACED BY COOLER AND MUCH DRIER AIR AS CANADIAN SFC HIGH BUILDS SWD IN THE WAKE OF STG SHRTWV DIGGING INTO THE BASE OF THE ERN UPR TROF. READINGS...AND LIKELY HUMIDITIES...WL TREND UPWARD LATER IN THE FCST PERIOD AS THE UPR RIDGE EXPANDS OVER THE AREA. SOME OF THE FCST AREA WL GET SIG RAIN THE NEXT 24 HRS...THROUGH COVERAGE PROBABLY WON/T BE COMPLETE. THEN AT LEAST SEVERAL DAYS OF DRY WX EXPECTED AS CANADIAN HIGH BUILDS INTO AND THEN LINGERS OVER THE RGN. RISING UPR HEIGHTS WL NOT BE FAVORABLE FOR PCPN LATER IN THE FCST PERIOD...THOUGH A FEW OF THE MED RANGE MODELS HINTED THAT WK REMNANTS OF CURRENT ERN CONUS TROF COULD RETROGRADE BACK INTO THE AREA LATE. IF THAT OCCURS...AND ODDS ARE PROBABLY LESS THAN 50/50 THAT IT WL...IT COULD BRING SCT DIURNAL CONVECTION LATER NEXT WK. OVERALL THOUGH...LITTLE PCPN APPEARS LIKELY AFTER TNGT. && .SHORT TERM...TDA/TNGT/THU. STILL A TOUGH PCPN FCST AS DIFFICULT TO LOCK ONTO AND TRACK FEATURES LIKELY TO TRIGGER CONVECTION. MCS WITH TRAINING CELLS PRODUCING DANGEROUS FLASH FLOODING SITN OVER FAR SW WI/NE IA/NW IL SHOULD KEEP THE MAIN FRONT LOCKED SW OF THE AREA TDA. STILL...ENOUGH MOISTURE ALREADY ACRS THE AREA AND THERE WL BE SOME SUN TDA...SO ATM SHOULD BECOME QUITE UNSTABLE BY AFTN. EVEN WK DISTURBANCES RIDING SEWD IN NWLY UPR FLOW LIKELY TO TRIGGER STORMS...SO WENT WITH SCT TSRA ACRS THE AREA DURING THE AFTN. CANADIAN HIGH BUILDING SEWD WL PUSH A COLD FRONT ACRS THE AREA TNGT. FRONTAL SYSTEM STILL GETTING ORGANIZED...AND WK AND VERY CHAOTIC PRESSURE PATTERN FM NW WI NWWD INTO SWRN ONTARIO MAKES IT DIFFICULT TO GET A GOOD HANDLE ON FEATURE RIGHT NOW. GFS TIMING OF FEATURE IS QUICKER...AND LEANED IN THAT DIRECTION ONLY BECAUSE GFS MORE LIKELY TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN. EVEN THROUGH FRONT WL COME ACRS THE AREA AT NGT THERE SHOULD BE ENOUGH INSTABILITY TO GENERATE TSRA. CARRIED SCT TSRA INTO THE EVENING...THEN STARTED TO TAPER THINGS DOWN LATER TNGT. LINGERED LOW CHC POPS OVER THE S/SE INTO EARLY THU. SPC PLACED ABOUT THE SRN 1/2 OF THE FCST AREA IN THE DAY 1 SLGT RISK OF SVR WX. GIVEN THE EXPECTED INSTABILITY AND NWLY UPR FLOW STRENGTHENING WITH HEIGHT AND PRODUCING STRAIGHT LINE HODOGRAPHS...CANNOT RULE SVR OUT ANYWHERE IN THE FCST AREA. THREAT DOES NOT LOOK WIDESPREAD/HIGH ENOUGH TO INCLUDE EXPLICIT SVR IN THE GRIDS/ZONES ATTM...BUT WL MENTION IN THE MORNING HWO. WL ALSO MENTION HVY RAINFALL GIVEN THE HIGH PWATS AND TRAINING OF STORMS THAT/S BEEN OCCURRING. DRIER AIR WL SURGE INTO THE AREA THU BEHIND THE FRONT. WENT WITH BLEND OF MAV/MET TEMPS. ALSO INCREASED THE WINDS AS THERE SHOULD BE PRETTY DEEP MIXING AND THE FCST AREA WL BE JUST TO THE RIGHT OF THE STG VORT DIGGING SEWD TOWARD THE LOWER GREAT LAKES. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT. THIS PART OF THE FORECAST IS EXPECTED TO REMAIN FREE OF PRECIPITATION AS A 500 MB RIDGE EXPANDS TO COVER THE WESTERN HALF OF THE CONUS. THE RIDGE FLATTENS A BIT LEAVING SOUTHERN CANADA IN NEARLY ZONAL FLOW WITH WEAK UPPER FLOW ACROSS THE STATES. SURFACE HIGH PRESSURE NEAR LAKE WINNIPEG IS FORECAST TO SLIDE SOUTHEAST INTO THE REGION ON THURSDAY NIGHT. THE HIGH WILL HOLD SWAY THROUGH SUNDAY NIGHT. THIS WILL LEAD TO MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS WITH TEMPERATURES STARTING OUT BELOW NORMAL UNTIL SURFACE FLOW SHIFTS MORE TO THE SOUTH/SOUTHEAST. DO NOT EXPECT HIGHS TO BE MUCH ABOVE NORMAL THROUGH SUNDAY AS THE STRONGEST WARM ADVECTION WILL BE WEST OF THE AREA UNTIL THE EARLY PART OF THE WORK WEEK. && .AVIATION...VLIFR CIGS AND VSBYS SCT ACRS THE FCST AREA EARLY THIS MORNING. EXPECT CONDITIONS TO IMPROVE AFTER DAYBREAK. WL LIKELY TRY TO PICK OUT MOST LIKELY TIME FOR TSRA LATER TDA AND THEN LIMIT TS TO THOSE TIME WITH THE 12Z TAFS. BUT THERE WL BE A RISK OF TSRA ACRS THE AREA WELL INTO TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG
Hazardous weather outlook, Jul 18, 11:20 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1120 AM CDT WED JUL 18 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1120 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WIND GUSTS...BUT HAIL TO 1 INCH IN DIAMETER AND HEAVY RAINFALL ARE ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 100 PM AND 1000 PM. SOME OF THE THUNDERSTORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN AND PRODUCE PONDING OF WATER ON ROADWAYS AND SOME STREET FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-191130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1120 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD PRODUCE DANGEROUS WIND GUSTS... HAIL TO 1 INCH IN DIAMETER AND HEAVY RAINFALL. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 100 PM AND 1000 PM. AREAS OF DENSE FOG MAY ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE ALONG THE COASTAL WATERS OF LAKE MICHIGAN THIS AFTERNOON AND THIS EVENING. ANY FOG SHOULD DISSIPATE OVERNIGHT AS DRIER AIR MOVES INTO THE REGION ON GUSTY NORTH WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THURSDAY. ECKBERG
In the hours before
Local storm report, Jul 18, 2:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N WAUPACA 44.37N 89.06W
07/18/2007 WAUPACA WI TRAINED SPOTTER
LARGE TREE BRANCHES DOWN...UP TO 8 INCHES OF DIAMETER.
&&Local storm report, Jul 18, 3:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 5 E WAUPACA 44.34N 88.96W
07/18/2007 E0.75 INCH WAUPACA WI AMATEUR RADIO
ALSO A NON-ROTATING WALL CLOUD.
&&Local storm report, Jul 18, 3:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 3 SW SOBIESKI 44.68N 88.10W
07/18/2007 E60 MPH OCONTO WI TRAINED SPOTTER
&&Local storm report, Jul 18, 3:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL WEYAUWEGA 44.31N 88.93W
07/18/2007 E0.88 INCH WAUPACA WI AMATEUR RADIO
&&Local storm report, Jul 18, 3:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 E WAUPACA 44.34N 89.04W
07/18/2007 WAUPACA WI TRAINED SPOTTER
SEVERAL TREES SNAPPED INCLUDING 2 FT DIAMETER TREE.
OTHERS UPROOTED. ALONG HWY 54.
&&Local storm report, Jul 18, 3:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SUAMICO 44.63N 88.05W
07/18/2007 BROWN WI TRAINED SPOTTER
TREES DOWN. WINDS ESTIMATED 60 MPH BY SPOTTER.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 35 min |
| Jul 18, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 52 min |
| Jul 18, 1:58 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 47 min |
| Jul 18, 2:05 PM CDT | Marine Weather Statement | GRB | 85 min | |
| Jul 18, 2:30 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 45 min |
| Jul 18, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 51 min |
| Jul 18, 3:07 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 53 min |
| Jul 18, 3:11 PM CDT | Special Marine Warning | GRB | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.